Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Infertility

Problem in conceiving

10/13/2009

Question:

I was on the contraceptive injection for about 6 yrs after the birth of my twin girls . Ive been off the injection for almost 3 yrs and have been unable to conceive . Is there any kind of permanant damage it could have caused . Im only 26, i dont smoke or drink ,my partner is 30 and we would really love to have another child . Please help .

Answer:

Contraception injections often delay getting pregnant again for up to a year in some women. After three years, the medication should be completely out of your system. There is no permanent damage to fertility that these injections are know to cause. You should see a fertility specialist to determine what is keeping you from getting pregnant again.

For more information:

Go to the Infertility health topic, where you can:

Response by:

William W Hurd, MD William W Hurd, MD
Professor of Reproductive Biology
School of Medicine
Case Western Reserve University